Hail, Miami
- When
- June 30, 6:45 PM CST
- Where
- Miami County, 2 mi S of Osawatomie
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.467, -94.933
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 30, 1:50 AM CST, 16 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 AM CDT THU JUN 30 2005 .DISCUSSION... CONVECTION BECAME MORE WIDESPREAD AND INTENSE ACROSS NORTHWEST/NORTH CENTRAL MISSOURI THIS MORNING AS THE UPPER LEVEL SPEED MAXIMUM AND LOW LEVEL JET COMBINED TO OVERCOME THE FAIRLY SUBSTANTIAL 900-700 MB CAP THAT WAS IN PLACE. EARLY MORNING SURFACE OBSERVATIONS INDICATE THE COLD FRONT IS NOW STRETCHED FROM CENTRAL IOWA SOUTHWEST ACROSS THE NORTHWEST TIP OF MISSOURI...AND BACK ACROSS CENTRAL KANSAS. THE FRONT WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA TODAY...REACHING A KIRKSVILLE TO KANSAS CITY LINE BY THE NOON HOUR. EXPECT WE WILL HAVE A CONVECTIVE LULL AFTER MID MORNING...BUT WILL HAVE ANOTHER OPPORTUNITY FOR THUNDERSTORMS THIS AFTERNOON ACROSS THE SOUTHEASTERN HALF OF THE CWA (ALONG/SOUTH OF THE AFOREMENTIONED NOON-TIME FRONTAL POSITION). MAY HAVE A DIFFICULT TIME OVERCOMING A SUBSTANTIAL AMOUNT OF CONVECTIVE DEBRIS FROM THE MORNING ACTIVITY AND CAPPING INVERSION...ALTHOUGH BOTH NAM AND GFS MODELS PROG DECENT LOW LEVEL CONVERGENCE ALONG THE FRONT LATE THIS AFTERNOON AND EARLY EVENING. WILL ALSO HAVE THE ASSISTANCE FROM DIVERGENCE ASSOCIATED WITH THE UPPER LEVEL JET STREAK. THE MAIN THREAT FROM THESE THUNDERSTORMS WOULD BE DAMAGING WINDS. WITH FREEZING LEVELS AROUND 15K FEET...LARGE HAIL REMAINS A MUCH LESSER THREAT. CONVECTION SHOULD SHIFT SOUTH OF THE FORECAST AREA THIS EVENING...AND HAVE CHANCE POPS ENDING BY MIDNIGHT. HAVE GONE ON THE LOWER END OF GUIDANCE AGAIN FOR HIGH TEMPS TODAY...ESPECIALLY TAKING INTO CONSIDERATION THE RESIDUAL CLOUD COVER. IT WILL STILL BE AN UNSEASONABLY WARM DAY SOUTH OF THE FRONT...WHERE ANTICIPATE TEMPERATURES TO WARM INTO THE LOW TO MID 90S. TEMPERATURES SHOULD RETREAT BACK TO NEAR OR SLIGHTLY BELOW NORMAL READINGS ON FRIDAY IN THE WAKE OF THE FRONT...ALTHOUGH ZONAL FLOW WILL QUICKLY BECOME ESTABLISHED OVER THE WEEKEND...ENDING THE BRIEF HIATUS FROM 90 DEGREE READINGS. THE MEDIUM RANGE MODELS ARE STILL FORECASTING A STRONGER SHORTWAVE TO TRACK ACROSS SOUTHERN CANADA LATE IN THE WEEKEND...AND PUSH A SURFACE FRONT ACROSS THE NORTHERN PLAINS. THE GFS PROGS A CONVECTIVE COMPLEX TO REACH NORTHERN MISSOURI EARLY ON INDEPENDENCE DAY MORNING. HOWEVER...DUE TO LACK OF CONFIDENCE REGARDING THIS FEATURE AND THE SOUTHWARD PENETRATION OF THE FRONT...WILL ONLY MAINTAIN 20 POPS AT THIS POINT. SCHMIT & .PREV DISCUSSION... 420 PM CDT WED... CONVECTIVE CLOUD DEBRIS HELD TEMPERATURES DOWN ACROSS NORTHERN PART OF CWA THIS AFTERNOON...THOUGH MOST LOCATIONS MADE IT INTO LOWER 90S. TEMPERATURES ON TRACK ACROSS SOUTHERN SECTIONS WHERE A FEW LOCATIONS REACHED UPPER 90S. MOIST AXIS TRANSLATING EAST...BUT STILL ENOUGH LOW LEVEL HUMIDITY TO KEEP OVERNIGHT TEMPERATURES ON THE MUGGY SIDE. BOOSTED OVERNIGHT MINIMUMS A COUPLE DEGREES ALONG AND SOUTH OF THE MISSOURI RIVER...AS AIRMASS WILL NOT MODIFY THAT MUCH OVERNIGHT. SHORT TERM MODELS CONSISTENT ON DRIVING SURFACE COLD FRONT INTO NORTHWEST PART OF CWA LATE TONIGHT AND THROUGH THE REST OF CWA ON THURSDAY. SUBSTANTIAL CAP AT 850 MB PER 18 UTC OAX SOUNDING IS GOING TO BE DIFFICULT TO OVERCOME DURING THE DAYLIGHT HOURS. BETTER CHANCE OF CONVECTIVE DEVELOPMENT LATE TONIGHT AS THERMAL RIDGE AT 700 TRANSLATES EAST AND SOUTH DUE TO APPROACHING NORTHERN STREAM SHORTWAVE. LLJ WILL HELP ENHANCE CONVERGENCE ALONG EDGE OF CAP ACROSS NE/NC KS AND BELIEVE CONVECTION WILL FIRE PER NAM/WS NAM SOLUTION. ADJUSTED TIMING OF CONVECTION TO AFFECT NW MO BY 06-08 UTC...AND THE I-70 CORRIDOR BY 09-10 UTC. FRONT/OUTFLOW BOUNDARY WILL LINGER ACROSS SOUTHERN METRO...OR ALONG US 50 CORRIDOR ON THURSDAY AFTERNOON. A SLIGHTLY BETTER CHANCE OF DIURNAL CONVECTION TOMORROW SINCE 700 TEMPERATURES WILL BE A LITTLE COOLER. FRONT WILL MOVE SOUTH OF CWA BY 00 UTC BRINGING MUCH ANTICIPATED COOLDOWN FOR END OF WEEK. SF A WELCOME RESPITE FROM THE HOT AND HUMID CONDITIONS WILL COME ON FRIDAY. HIGH PRESSURE WILL START TO BUILD ACROSS THE REGION AGAIN...INITIALLY DRAWING COOLER AND DRIER AIR SOUTH ON NORTHERLY WINDS. THE COOLER TEMPERATURES WILL HAVE A BRIEF STAY BEFORE A WARMUP REINITIATES THROUGH THE WEEKEND WITH THE RETURN OF SOUTHERLY WINDS. BY SUNDAY NIGHT INTO MONDAY...THE MEDIUM RANGE MODELS BRING A COLD FRONT SOUTH TOWARD THE AREA. QUESTION REMAINS WHETHER OR NOT THE FRONT WILL MAKE IT FAR ENOUGH SOUTH TO BRING PRECIPITATION TO THE FORECAST AREA BEFORE STALLING OUT. HAVE KEPT THE GOING SLIGHT CHANCES FOR PRECIPITATION ACROSS NORTHERN MISSOURI/NORTHEAST KANSAS SUNDAY THROUGH MONDAY. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT THU JUN 30 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 105 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SURFACE COLD FRONT AND NUMEROUS OUTFLOW BOUNDARIES WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY THROUGH THE AFTERNOON. A SLIGHT LULL IN THUNDERSTORM ACTIVITY IS EXPECTED MID-AFTERNOON...BUT THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG AND SOUTH OF THE MISSOURI RIVER BY LATE AFTERNOON AND WILL CONTINUE THROUGH THE EVENING HOURS. PERSISTENT CLOUD COVER WILL INHIBIT ATMOSPHERIC DESTABILIZATION ALONG THE MISSOURI RIVER VALLEY AND AREAS NORTH. HOWEVER...LESS CLOUD COVER ALONG AND SOUTH OF A LINE FROM PAOLA KANSAS THROUGH WARRENSBURG TO SEDALIA WILL ALLOW FOR ADEQUATE HEATING AND INCREASING INSTABILITY TO OCCUR. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS...AS WELL AS ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN MISSOURI MONDAY... BRINGING A CHANCE OF THUNDERSTORMS TO AREAS ALONG AND NORTH OF INTERSTATE 70 SUNDAY NIGHT THROUGH MONDAY NIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. SF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST OSAWATOMIE 38.50N 94.95W
06/30/2005 60 MPH MIAMI KS TRAINED SPOTTER
50-60 MPH WINDS REPORTED
&&
MJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FLASH FLOOD MOSBY 39.32N 94.30W
06/30/2005 CLAY MO FIRE DEPT/RESCUE
122ND STREET IN MOSBY CLOSED DUE TO HIGH WATER
&&
MJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL LA CYGNE 38.35N 94.76W
06/30/2005 0.75 INCH LINN KS LAW ENFORCEMENT
&&
MJULYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 701 PM CDT THU JUN 30 2005 MOZ054-010100- HENRY- 701 PM CDT THU JUN 30 2005 ...SIGNIFICANT WEATHER ALERT FOR HENRY COUNTY... AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF LA DUE...OR 8 MILES WEST OF CLINTON...MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR CLINTON BY 710 PM CDT. NEAR LEWIS BY 715 PM CDT. NEAR CALHOUN BY 725 PM CDT. WINDS OF 30 TO 50 MPH ARE EXPECTED WITH THIS STORM. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 723 PM CDT THU JUN 30 2005 KSZ057-060-010130- LINN-MIAMI- 723 PM CDT THU JUN 30 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LINN AND SOUTHERN MIAMI COUNTIES... AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRINCETON KS...OR 9 MILES SOUTHEAST OF OTTAWA...MOVING EAST AT 35 MPH. PEOPLE IN LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF OSAWATOMIE...BEAGLE AND FONTANA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IF THE STORM HOLDS TOGETHER...QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 728 PM CDT THU JUN 30 2005 KSZ025-103>105-MOZ028>030-037>038-010130- ATCHISON KS-JOHNSON KS-LEAVENWORTH KS-WYANDOTTE KS- CLAY MO-JACKSON MO-LAFAYETTE MO-PLATTE MO-RAY MO- 728 PM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 563 FOR THE FOLLOWING AREAS IN KANSAS THIS CANCELS 4 COUNTIES IN EAST CENTRAL KANSAS JOHNSON IN NORTHEAST KANSAS ATCHISON LEAVENWORTH WYANDOTTE IN MISSOURI THIS CANCELS 5 COUNTIES IN WEST CENTRAL MISSOURI CLAY JACKSON LAFAYETTE PLATTE RAY THIS INCLUDES THE CITIES OF...ATCHISON...CONCORDIA... EXCELSIOR SPRINGS...INDEPENDENCE...KANSAS CITY...KANSAS CITY... LEAVENWORTH...LEXINGTON...LIBERTY...OLATHE...OVERLAND PARK... PARKVILLE...PLATTE CITY AND RICHMOND. KSZ057-060-MOZ043>044-053>054-010200- LINN KS-MIAMI KS-BATES MO-CASS MO-HENRY MO-JOHNSON MO- SEVERE THUNDERSTORM WATCH NUMBER 563 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 2 COUNTIES IN EAST CENTRAL KANSAS LINN MIAMI IN MISSOURI THIS WATCH INCLUDES 4 COUNTIES IN WEST CENTRAL MISSOURI BATES CASS HENRY JOHNSON THIS INCLUDES THE CITIES OF...BUTLER...CLINTON...HARRISONVILLE... MOUND CITY...PAOLA...WARRENSBURG AND WINDSOR.
The Pleasant Hill radar (KEAX), 70 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Numerous trees uprooted. Some trees toppled onto houses and produced structural damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459421, 5459490, 5459491.